Skin Problems a Side Effect for Adderall XR
Most people are familiar with some of the common side-effects of Adderall: loss of appetite, headache, stomach upset, weight loss and difficulty sleeping. But one of the lesser known side-effects, skin problems can be devastating. An investigation on the adverse effects of Adderall XR in 2006 by the FDA indicated three areas of adverse events: cardiovascular, psychiatric and dematological. A report issued indicated, "The final area of concern that was found in this review, serious adverse skin reactions with Adderall XR, is not currently being addressed." 
According to the medication guide for Adderall XR, adverse reactions can include, "Urticaria, rash, hypersensitivity reactions including angioedema and anaphylaxis. Serious skin rashes, including Stevens Johnson Syndrome and toxic epidermal necrolysis have been reported." 
Stevens-Johnson Syndrome is a serious skin disease, usually resulting from an allergic reaction from a medication. Symptoms include
Red rash across face and trunk of body initially, sometimes spreading to other parts of the body
Rash can develop into blisters
Toxic Epidermal Necrolysis (TENS) also normally occurs as a result of a reaction to medication and
early symptoms are similar to those of Stevens-Johnson Syndrome. However, as the disease progresses, layers of skin peel away in layers. Hair and nails can also come off and those with TENS may feel cold.
Both Stevens-Johnson Syndrome and TENS are treated in the hospital and can be life-threatening, if not recognized and treated quickly. If is it caused by Adderall XR, the medication should be stopped immediately. The skin is allowed to grow back naturally.
Skin problems, however serious, are not a common side-effect for individuals taking Adderall XR. More mild skin problems, such as acne or rash, as a result of taking Adderall XR are also rare but do occur. If you are taking this medication and are experiencing worsening or reoccurring acne, rashes or any of the above symptoms, you should speak with your doctor.
 "Medication Guide," 2007, Shire US, Inc as viewed on U.S. Food and Drug Administration website
 "One Year Post Pediatric exclusivity Postmarketing Adverse Event Review," 2006, Jan 5, Kathleen M. Phelen, U.S. Food and Drug Administration
"Stevens-Johnson Syndrome Overview," Copyright 2010, Staff Writer, Skin Association